Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 33, NWS Great Falls, MT

December 9, 2013

NWS Great Falls, MT issued this high wind warning at Dec 9, 2013, 3:31 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2013, 3:31 AM MST (10:31 UTC)
Expired
Dec 9, 2013, 12:00 PM MST
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 091031
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
331 AM MST MON DEC 9 2013

MTZ009-091900-
/O.NEW.KTFX.HW.W.0033.131209T1031Z-131209T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
331 AM MST MON DEC 9 2013

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE
  MORNING HOURS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH CAN
  BE EXPECTED.

* OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO
  LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS75 KTFX 091219
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 AM MST MON DEC 9 2013

MTZ010-048-091900-
/O.EXA.KTFX.HW.W.0033.000000T0000Z-131209T1900Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
519 AM MST MON DEC 9 2013

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE
  MORNING HOURS ALONG THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK
  AREA.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH 
  CAN BE EXPECTED. 

* OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES
  TO LESS THAN ONE HALF MILE AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-091900-
/O.CON.KTFX.HW.W.0033.000000T0000Z-131209T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
519 AM MST MON DEC 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE 
  MORNING HOURS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. 

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH 
  CAN BE EXPECTED. 

* OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES
  TO LESS THAN ONE HALF MILE AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 091856
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1156 AM MST MON DEC 9 2013


MTZ009-010-048-092000-
/O.EXP.KTFX.HW.W.0033.000000T0000Z-131209T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
1156 AM MST MON DEC 9 2013

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. WINDS HAVE
GENERALLY DIMINISHED AND HIGH WINDS ARE NO LONGER EXPECTED THROUGH
TONIGHT. 



$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 10:30 PM MST, 5 hours 1 minute earlier.

Area forecast discussion, Dec 8, 10:30 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1030 PM MST Sun Dec 8 2013

AVIATION SECTION UPDATED

.UPDATE...
Small changes to the precipitation probabilities before midnight
in the update. Main part of the snow has moved out of the area,
with some lingering over the Little Belts. Have generally trimmed
back the PoPs through midnight. No changes to the Winter Weather
Advisory, Wind Chill Advisory. nor the ice jam flooding near Gallatin
Gateway. db

&&

.AVIATION...
UPDATED 0530Z.
VFR conditions are expected at all airfields during the overnight
hours. Surface winds begin to steadily increase from US/Can border
down to KGTF/KLWT by early Mon morning as pressure gradient tightens
ahead of next weather system dropping south from Alberta. With gusts
of 30-35 kts expected and plenty of fresh, dry snow around, blowing
snow limiting vis to 3-5 miles is likely at all primary terminals
except KBZN. Scattered areas of -SN will also develop by late
tomorrow morning vcnty KCTB/KHVR and spread south during the
afternoon.  Gusty winds continue thru the afternoon as well, before
gradually decreasing Mon evening.
Waranauskas

&&

.PREV DISCUSSION...
/ISSUED 450 PM MST Sun Dec 8 2013/
Tonight through Tuesday...Northwest flow aloft will continue over
the area with a series of embedded weather disturbances. One
weather disturbance will move out of the forecast area Sunday evening
and expect light snow to diminish the rest of Sunday afternoon and
evening. The strongest weather disturbance aloft will move into
the area Tuesday. Lift aloft from the disturbance along with low
level lift from a cold front will combine to produce snow over the
east slopes and the mountains. Expect accumulations of an inch or
two over the east slopes and up to six inches in the mountains. In
advance of Tuesdays cold front expect gusty southwest winds and
temperatures will continue to moderate. The winter weather
advisory for central and north zones through Monday afternoon will
continue but have added a mention of light snow with the blowing
snow. Blank

Tuesday Night through Saturday...Medium range models continue to
agree that Montana will be underneath an unsettled northwest flow
aloft by midweek. The unsettled flow and occasional shortwave energy
remains favorable for slight chance to low chance pops across the
forecast area but there still does not appear to be any likelihood
for a large scale storm system. Also, shortwave ridging should move
over the region on Thursday for generally dry conditions with
temperatures near seasonable averages. However, unsettled flow
returns for Friday and Saturday before another weak transient ridge
improves conditions once again on Sunday. Overall, the entire medium
range period will see breezy westerly winds with temperatures that
are much milder than those seen over the last week. mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -6  19   7  20 /  20  30  20  70
CTB  -7  15   4  16 /  10  20  30  50
HLN  -6  18   9  23 /  20  30  20  50
BZN -13  13   4  21 /  30  50  30  60
WEY -22   6 -12  13 /  40  60  40  70
DLN -14  12   1  21 /  20  20  10  30
HVR -12  18   4  13 /  10  40  30  40
LWT  -7  22   8  20 /  30  50  30  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until 5 PM MST Monday Central and
Southern Lewis and Clark.

WIND CHILL ADVISORY until 10 AM MST Monday Beaverhead...Blaine...
Broadwater...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Gallatin...Hill...Jefferson...Judith Basin...Liberty...
Madison...Meagher...Northern Rocky Mountain Front...Southern
Rocky Mountain Front...Toole.

WINTER WEATHER ADVISORY until 5 PM MST Monday Blaine...Cascade...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain
Front...Southern Rocky Mountain Front...Toole.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 8, 3:37 AM MST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
337 AM MST SUN DEC 8 2013

MTZ009>014-044>051-091200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
337 AM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER HIGHLIGHTS FOR WIND CHILL AND BLOWING SNOW ARE IN
EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH
10 AM MONDAY MORNING.

WINTER WEATHER HIGHLIGHTS FOR BLOWING SNOW ARE IN EFFECT UNTIL
5 PM MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF NEW SNOWFALL ACCUMULATIONS OR REDUCED
VISIBILITIES DUE TO FALLING OR BLOWING SNOW WOULD GREATLY BE
APPRECIATED.

MTZ008-015-052>054-091200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-
337 AM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH
10 AM MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF NEW SNOWFALL ACCUMULATIONS OR REDUCED
VISIBILITIES DUE TO FALLING OR BLOWING SNOW WOULD GREATLY BE
APPRECIATED.

MTZ055-091200-
GALLATIN-
337 AM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH
TONIGHT.

A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER NEAR GALLATIN GATEWAY
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH
10 AM MONDAY MORNING.

A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER NEAR GALLATIN GATEWAY
REMAINS IN EFFECT UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF FLOODING...NEW SNOWFALL ACCUMULATIONS OR
REDUCED VISIBILITIES DUE TO FALLING OR BLOWING SNOW WOULD GREATLY
BE APPRECIATED.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.